Interstitiële pneumonitis als bijwerking van rituximab
Open

Casuïstiek
31-07-2009
J.L. (Hans) Kemming, Roel E.P. van Zeeland, Eric F. Ullmann en E.J.M. (Vera) Mattijssen

Interstitial pneumonitis as a side effect of rituximab

A 42-year-old man with large B-cell non-Hodgkin lymphoma was admitted to hospital after eight chemotherapy cycles of rituximab, cyclophosphamide, doxorubicin, vincristine and prednisolone (R-CHOP). He had high fever, non-productive cough, dyspnoea, and on chest X-ray, interstitial infiltrations. Extensive microbiological investigation excluded any infection, including opportunistic infection. Positron emission tomography (PET) scan was negative at previous lymphoma sites, but showed diffuse fluorodeoxyglucose uptake in both lungs. Pulmonary function testing demonstrated a restrictive pattern and a diffusion deficit. Review of the literature showed that this clinical picture closely corresponded with that of rituximab-induced interstitial pneumonitis. Treatment with prednisolone, 40 mg/day, resulted in a fast and complete recovery. Physicians administering rituximab should be aware of rituximab-induced interstitial pneumonitis, since according to recent literature this condition occurs in 9-14% of patients. It can run a mild course, but can also be fatal. Besides stopping rituximab, most patients need corticosteroid therapy.